MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720054-02
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Perforation (2001); Complaint, Ill-Defined (2331); Injury (2348)
Date of Event 07/31/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the spectra penile prosthesis (spp) implant surgery was suspended due to urethral injury during the surgery."the cylinder and rte 5cm were just used and there's no any implantation." additional information received states the cause of the urethral injury was not specified but "the urethra of the patient was not healthy" during the surgery.There were no further complications as a result of this event.Product was explanted and expected to be returned.A supplemental report will be filed after product has been returned and product analysis has been completed.
 
Additional Manufacturer Narrative
Additional information provided in: b5, d10, h6.
 
Event or Problem Description
It was reported that the spectra penile prosthesis (spp) implant surgery was suspended due to urethral injury during the surgery."the cylinder and rte 5cm were just used and there's no any implantation." additional information received states the cause of the urethral injury was not specified but "the urethra of the patient was not healthy" during the surgery.There were no further complications as a result of this event.Product was explanted and expected to be returned.A supplemental report will be filed after product has been returned and product analysis has been completed.It was further reported that the urethral injury was "a perforation of the urethra during surgery." it was also clarified that what was meant by "the urethra was not healthy" meant that the urethra was injured "with external way" which was related to the implant procedure.
 
Additional Manufacturer Narrative
Device analysis: no malfunction was reported.The spectra cylinders were visually inspected and functionally tested.Both cylinders performed within specifications.The returned device had no influence on this event.Based on the results of this investigation, no escalation is required.If further information is received at a later date, the product investigation will be reopened to address the additional information.Additional information provided in: b5, d10, h6.
 
Event or Problem Description

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key8939106
Report Number2183959-2019-65883
Device Sequence Number19370776
Product Code FAE
UDI-Device Identifier00878953005218
UDI-Public00878953005218
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Model Number720054-02
Device Catalogue Number720054-02
Device Lot Number1000155812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer09/02/2019
10/07/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date09/13/2019
10/16/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR